MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Isi has requested for the site to return the instrument for evaluation.As of the date of this report, the instrument has not been returned to isi.If additional information is obtained, a follow-up mdr will be submitted.Isi has reviewed the site's system logs with a procedure date of 08/01/2018.No related system errors were found to have occurred during the surgical procedure.Based on the current information provided, this complaint is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, the endowrist vessel sealer instrument allegedly failed to seal a vessel and as a result, the patient lost 900 ml of blood.However, at this time, the root cause of the customer reported issue is unknown.
 
Event or Problem Description
It was initially reported that during a da vinci-assisted sigmoid colectomy procedure, the surgeon attempted to seal an artery at the proximal and distal ends using an endowrist vessel sealer instrument.The surgeon claimed that the instrument failed to seal at both locations.According to the initial reporter, there was no tension on the artery and the surgeon had cleared fat from around the vessel.The patient lost an unspecified amount of blood but the surgical staff was able to control the bleeding.The initial reporter indicated that the patient was fine.On (b)(6) 2018, intuitive surgical, inc.(isi) contacted the initial reporter and obtained the following additional information regarding the reported event: she was not present during the surgical procedure.There were no reported error messages when the event occurred.The initial reporter did not know if the surgeon saw tissue effect while attempting to seal the vessel in question.The initial reporter indicated that the endowrist vessel sealer instrument was working at the beginning of the surgical procedure.When the event occurred, the patient lost 900 ml of blood.However, the initial reporter did not know what specific actions the surgical staff took to control the bleeding.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key7811259
Report Number2955842-2018-10482
Device Sequence Number1143007
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)200331(10)M11180320
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM11180320 0358
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;